Thunderstorm Wind, Nye
- When
- July 15, 2:00 PM PST to 3:00 PM PST
- Where
- Nye County, 12.37 mi ESE of Tybo
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.300, -116.190
Station (PANN2) Pancake Raws, Elevation 5165 feet.
Outflow from a nearby thunderstorm caused severe outflow winds at a meonet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Outflow from a nearby thunderstorm caused severe outflow winds at a meonet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 15, 2:19 AM PST, 11 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 319 AM PDT Thu Jul 15 2021 .SYNOPSIS...Hot weather continues through the weekend. A combination of haze and smoke are expected from fires in northern California. Scattered showers and thunderstorms are expected this afternoon over central Nevada. Drier weather this weekend, but isolated storms may occur over east central Nevada. && .SHORT TERM...Today through Friday evening. Mid level moisture covers the southeast portion of the forecast area, including the counties of northeast Nye, southern Eureka, and White Pine. The strongest cores could generate some brief heavy showers favoring central Nevada, but erratic gusty outflow winds stays the primary threat. Across the north, drier west southwest flow prevails with some afternoon breezes. Smoke plume from the Beckwourth Complex is expected to move across Humboldt and northern Elko County. Drier air spreads farther east on Friday, primarily limiting afternoon convective storms to White Pine County with less areal coverage. Hot daytime temperatures continue although larger diurnal swings keep values below the heat risk thresholds. .LONG TERM...Friday night through next Wednesday... Upper ridging will be over much of the CONUS on Saturday, with its axis over the central U.S. well into Canada. Meanwhile, a longwave trof will be positioned off of the B.C. coast and digging southward. This will place Nevada in a southwest flow. Heights will still be high enough for mid 90's through through the lower 100's for high temperatures. It will be dry as the moisture gets very temporarily cut off. Confidence continues to increase that the upper high strengthens (nearing 600 dm again, though just not right over Nevada this time) and building back into the West just enough to start bringing temperatures up again in Nevada and re-open the door for the northward protrusion of monsoonal moisture. Sunday looks to have some build-ups in central Nevada with some isolated dry thunderstorms. Highs will continue in the lower 100's in the warmest valleys. Monday starts to get enough moisture for some thunderstorm activity further north; wetter in central Nevada and dryer in northern zones. There are even some indicators that convection could continue into the overnight hours. Afternoon convection continues on Tuesday and Wednesday afternoons and the resultant cloud cover from the increased moisture should limit temperatures to around the lower to middle 90's. There will be breezy spots in the afternoons in the long term period, but nothing too strong outside of gusts from thunderstorms. After some lows in the mid 50's on Saturday morning, lows will mainly be in the 60's through mid week. && .AVIATION...Afternoon thunderstorm activity possible around KELY which would result in erratic, gusty outflow winds. KTPH should see thunderstorms stay just off to the east, but any stray storms the drift closer to the terminal may also produce gustier winds. Otherwise, breezy conditions are expected at all other terminals during the afternoon. Smoke and haze from fires currently burning in neighboring states isn't expected to impact visibility. && .FIRE WEATHER... Locally breezy during the afternoon hours across the north for an elevated fire weather risk, but below critical thresholds. Humidity values remain low with hot afternoon temperatures. Central Nevada will see a mixture of scattered wet and dry storms, wetting rains possible beneath the strongest storms. Similar conditions on Friday, but less convective storm activity is expected and primarily confined to fire zone 425. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 88/90/84/88
Special Weather Statement National Weather Service Elko NV 1131 AM PDT Thu Jul 15 2021 NVZ033-035-039-041-160315- Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater 1131 AM PDT Thu Jul 15 2021 ...Small hail and gusty winds expected with thunderstorm activity... Thunderstorm activity is expected this afternoon across Eastern and Central Nevada. In the southeastern corners of northern Nye county and White Pine county storms are expected to be at their strongest with the potential for heavier rains and small hail. Meanwhile, storms to the north are expected to be drier with a better potential to produce gusty outflow winds up to 50 mph. Please make sure to use caution while driving and head indoors should you hear thunder. Visit www.weather.gov/elko for the latest weather information.
Special Weather Statement National Weather Service Elko NV 118 PM PDT Thu Jul 15 2021 NVZ034-035-038-039-152045- Southwest Elko County NV-South Central Elko County NV- White Pine County NV-Ruby Mountains and East Humboldt Range NV- 118 PM PDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE AND SOUTH CENTRAL ELKO COUNTIES UNTIL 145 PM PDT... At 118 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Ruby Lake, moving east at 25 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Ruby Lake. LAT...LON 4007 11580 4019 11579 4024 11537 4009 11544 TIME...MOT...LOC 2018Z 258DEG 21KT 4013 11568 GB
Special Weather Statement
National Weather Service Elko NV
146 PM PDT Thu Jul 15 2021
NVZ035-039-152130-
South Central Elko County NV-White Pine County NV-
146 PM PDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE AND SOUTHERN
ELKO COUNTIES UNTIL 230 PM PDT...
At 145 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lages Junction, moving northeast at 15 mph.
Wind gusts 40 to 50 mph and pea sized hail will be possible with
this storm.
Locations impacted include...
Lages Junction.
LAT...LON 3999 11466 4008 11485 4039 11467 4028 11441
4025 11442
TIME...MOT...LOC 2045Z 217DEG 12KT 4014 11468
SSSpecial Weather Statement National Weather Service Elko NV 221 PM PDT Thu Jul 15 2021 NVZ035-041-152145- Northeastern Nye County NV-White Pine County NV- 221 PM PDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND WEST CENTRAL WHITE PINE COUNTIES UNTIL 245 PM PDT... At 220 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles southeast of Pinto Summit, moving east at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. In addition, brief heavy rainfall is likely. Locations impacted include... Hamilton and Little Antelope Summit. LAT...LON 3913 11588 3932 11587 3940 11545 3914 11540 TIME...MOT...LOC 2120Z 254DEG 25KT 3924 11571 GB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
256 PM PDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 38 WSW BLUE EAGLE RANCH 38.30N 116.19W
07/15/2021 E60 MPH NYE NV MESONET
PANCAKE RAWS ELEVATION 5165.
&&
LMThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Station (PANN2) Pancake Raws, Elevation 5165 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2021Every state in 2021This day in weather historyWarnings in Nevada, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962134.